MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z315H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: patient status - normal: when was the suture line snapped - during use on the patient, and/or shortly after post surgery.Was other medical intervention - revision, alternate suture had to be used is the patient part of clinical study - no.The manufacturing records could not be reviewed as the batch/lot number is unknown.Additional h11: patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4).Device property of none, device in possession of none.
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure in 2025 and suture was used.During the procedure, the suture line snapped.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDSII VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23416429
Report Number2210968-2025-12279
Device Sequence Number15692494
Product Code NEW
UDI-Device Identifier10705031060456
UDI-Public10705031060456
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ315H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown